Alert archive / Pennsylvania / Flash Flood Warnings in 2009

Flash Flood Warning 14, NWS State College, PA

July 11, 20096 counties in Pennsylvania

NWS State College, PA issued this flash flood warning at Jul 11, 2009, 10:33 PM EDT for 6 counties in Pennsylvania. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 11, 2009, 10:33 PM EDT (02:33 UTC)
Expired
Jul 12, 2009, 2:54 AM EDT
In force
4 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 133 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 12:00 AM EDTFLASH FLOOD1 E Bloomsburg, PATWO RAIN GAUGE REPORTS OF 3.55 AND 4.00 INCHES OF RAIN MEASURED JUST EAST OF THE BLOOMSBURG FAIRGROUNDS. ROADWAYS COVERED BY WATER AND ROCKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 87 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2009-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1607 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2009-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1607 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
830 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.9
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCTP 120233
FFWCTP
PAC037-093-097-107-109-119-120830-
/O.NEW.KCTP.FF.W.0014.090712T0233Z-090712T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1033 PM EDT SAT JUL 11 2009

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONTOUR COUNTY...
  NORTHEASTERN SNYDER COUNTY...
  SCHUYLKILL COUNTY...
  NORTHUMBERLAND COUNTY...
  COLUMBIA COUNTY...
  EASTERN UNION COUNTY...

* UNTIL 430 AM EDT SUNDAY...

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES  
  AND RAIN GAGE REPORTS INDICATED VERY HEAVY RAIN OF 2 TO 3 INCHES
  FROM NUMEROUS TRAINING THUNDERSTORMS THAT HAVE OCCURRED THROUGH 
  THIS EVENING ACROSS COLUMBIA...EASTERN UNION...MONTOUR...          
  NORTHEASTERN SNYDER...NORTHUMBERLAND AND SCHUYLKILL COUNTIES.
  ADDITIONAL THUNDERSTORMS WILL BRING ANOTHER 1 TO 1.5 INCHES OF RAIN
  TO PORTIONS OF THE WARNED AREA OVERNIGHT.   

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DANVILLE...
  SELINSGROVE...ASHLAND...FRACKVILLE...MAHANOY CITY...MINERSVILLE...
  POTTSVILLE...SCHUYLKILL HAVEN...SHENANDOAH...ST. CLAIR...TAMAQUA...
  KULPMONT...MILTON...MOUNT CARMEL...NORTHUMBERLAND...SHAMOKIN...
  SUNBURY...BLOOMSBURG...LEWISBURG AND MIFFLINBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

&&

LAT...LON 4058 7608 4050 7644 4065 7670 4066 7670
      4066 7672 4085 7712 4105 7713 4118 7631
      4095 7620 4090 7601 4074 7577

$$

FORECASTER: LAMBERT
1 follow-up statement
000 
WGUS71 KCTP 120654
FFSCTP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
254 AM EDT SUN JUL 12 2009

PAC037-093-097-107-109-119-120700-
/O.CAN.KCTP.FF.W.0014.000000T0000Z-090712T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTOUR PA-SNYDER PA-SCHUYLKILL PA-NORTHUMBERLAND PA-COLUMBIA PA-
UNION PA-
254 AM EDT SUN JUL 12 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN UNION...
COLUMBIA...NORTHUMBERLAND...SCHUYLKILL...NORTHEASTERN SNYDER AND
MONTOUR COUNTIES...

THE WATER FROM THE EARLIER HEAVY RAINS HAVE RECEDED...AS A RESULT 
FLOOD WATERS NO LONGER POSE A THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DANVILLE...
SELINSGROVE...ASHLAND...FRACKVILLE...MAHANOY CITY...MINERSVILLE...
POTTSVILLE...SCHUYLKILL HAVEN...SHENANDOAH...ST. CLAIR...TAMAQUA...
KULPMONT...MILTON...MOUNT CARMEL...NORTHUMBERLAND...SHAMOKIN...
SUNBURY...BLOOMSBURG...LEWISBURG AND MIFFLINBURG.

LAT...LON 4058 7608 4050 7644 4065 7670 4066 7670
      4066 7672 4085 7712 4105 7713 4118 7631
      4095 7620 4090 7601 4074 7577

$$

FORECASTER: BEACHLER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 8:21 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 11, 8:21 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT SAT JUL 11 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE STATE TONIGHT. HIGH PRESSURE
WILL PROVIDE MAINLY DRY CONDITIONS FOR INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
ATM REMAINED QUITE MOIST IN THE WAKE OF EARLIER CONVECTION...AHEAD
OF THE MAIN COLD FRONT NOW CROSSING OVER THE LOWER GREAT LAKES.
SUFFICIENT SHEAR PROFILES AND LINGERING INSTABILITY ALLOWED FOR
REDEVELOPMENT OF TSTORMS -- WHICH QUICKLY BECAME WELL-ORGANIZED AND
EVENTUALLY STRONG/SEVERE. RADAR INTERROGATION SHOWED MULTIPLE
BOWING SEGMENTS AND INTENSE ROTATIONAL COUPLETS/TORNADO VORTEX
SIGNATURES. THE STRONGEST STORMS HAD 60DBZ ELEVATED CORES OVER
20KFT.

XPC STORMS TO GRADUALLY WEAKEN THROUGH EARLY TONIGHT WITH THE
LOSS OF DAYTIME HEATING. HOWEVER...LARGE SCALE FORCING AND COOLING
ALOFT ASSOC WITH APPROACHING UPPER TROUGH/COLD FRONT WILL
MAINTAIN A SEVERE THREAT FOR THE NEXT FEW HOURS. STILL ANTICIPATE
A DRY SECOND HALF OF THE NIGHT AS THE LOW LEVELS DRY OUT FROM NW
TO SE IN THE WAKE OF THE FROPA.

&&

.SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
CLEARING LINE SHOULD SLIDE ACROSS THE NRN MTNS TONIGHT WITH TEMPS
AND DEWPOINTS FALLING OFF FROM NORTH TO SOUTH. SFC HIGH PRES
BUILDING IN FROM THE OH VLY WILL LKLY PROVIDE FAIR WX INTO EARLY
NEXT WEEK. HOWEVER...THE AREA WILL REMAIN SUSCEPTIBLE TO LOW
AMPLITUDE SHORTWAVE ENERGY TRANSLATING SEWD WITHIN THE FAST NW
FLOW ALOFT -- IN BTWN STRONG SCENTRAL U.S. UPPER RIDGE AND
PERSISTENT CLOSED VORTEX NEAR HUDSON BAY. SREF GUID SHOWS BLW
NORMAL H5 HEIGHTS AND 850 TEMPS WHICH WILL KEEP TEMPS ON THE COOL
SIDE OF CLIMO. A WEAK SECONDARY TROUGH AXIS SLIDING SEWD FROM THE
LWR GRT LKS MAY TOUCH OFF A FEW SHOWERS ON MONDAY...BUT PROB/CVRG
LOOKS QUITE LOW ATTM SO WILL CONT DRY FCST ATTM.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MADE ONLY MINOR CHANGES TO THE MEDIUM-LONG TERM FORECAST THIS AM
GIVEN THE IMPENDING SEVERE WEATHER THREAT. TODAYS 00/06Z ENSEMBLE
RUNS SHOW VERY LITTLE CHANGE IN THE OVERALL FLOW PATTERN
ALOFT...WITH STUBBORN TROUGHING REMAINING ALONG THE WCOAST OF
NOAM AND ACROSS SERN CANADA/NORTHEASTERN CONUS FOR THE FORESEEABLE
FUTURE.

INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS STILL XPCD FROM
MID WEEK ON AS THE LOW LEVEL FLOW VEERS AROUND TO THE SOUTH/WEST.
HPC PROGS CONTINUE TO SHOW A WARM FRONT LIFTING NEWD FROM THE OH
VLY WED FOLLOWED BY A COLD FROPA FOR THUR/FRI. TEMPERATURES WILL
REMAIN NEAR TO SLIGHTLY BELOW NORMAL AS HEIGHTS REMAIN SUPPRESSED
OVER THE NORTHEAST STATES THROUGH THE END OF THE PD.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
LAST GASP OF SHOWERS AND HEAVY THUNDERSTORMS MOVING THROUGH
CENTRAL PA AT THIS TIME. ONLY AIRFIELDS TO BE AFFECTED WILL BE
KIPT AND KMDT. THROUGH 12/02Z. ELSEWHERE...IMPROVING CONDITIONS TO
MVFR THEN VFR OVER THE NEXT FEW HOURS PER UPSTREAM OBS.

AS THE FRONT PASSES FROM WEST TO EAST THIS EVENING...WENT VFR TO
MVFR OVERNIGHT THEN GOOD VFR FROM EARLY MORNING HOURS ON SUNDAY.
WINDS BEHIND THE FRONT ON SUNDAY WILL BE BREEZY FROM THE NORTHWEST.

OUTLOOK...
SUN-TUE...VFR. LCL/VLY BR/FG PSBL EACH AM.
WED...MAINLY VFR. MVFR IN SHRA PSBL.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO
NEAR TERM...STEINBUGL
SHORT TERM...BEACHLER/STEINBUGL
LONG TERM...STEINBUGL
AVIATION...TYBURSKI
Hazardous weather outlook, Jul 11, 10:11 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 AM EDT SAT JUL 11 2009

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-121415-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
1011 AM EDT SAT JUL 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...AS A COLD FRONT PUSHES ACROSS THE REGION. THE MAIN
THREATS WOULD BE FOR DAMAGING WIND GUSTS AND HAIL...BUT TORNADOES
MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DANGELO

In the hours before

Special weather statement, Jul 11, 8:44 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 PM EDT SAT JUL 11 2009

PAZ004-120130-
WARREN PA-
844 PM EDT SAT JUL 11 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...

AT 844 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 42 MILES NORTHWEST
OF WARREN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR COLUMBUS AROUND 915 PM...BEAR LAKE AROUND 920
PM...LOTTSVILLE AROUND 925 PM AND SUGAR GROVE AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

LAT...LON 4200 7909 4179 7921 4194 7963 4199 7963
      4200 7962

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 9:20 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
920 PM EDT SAT JUL 11 2009

PAZ058-120200-
SCHUYLKILL PA-
920 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT SCHUYLKILL COUNTY THROUGH 10 PM
EDT...

AT 918 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
SHENANDOAH TO MINERSVILLE TO 12 MILES NORTHWEST OF
MYERSTOWN...MOVING EAST AT 40 MPH.

WIND GUSTS TO 50 MPH AND HAIL BETWEEN PEA...AND DIME SIZE ARE
POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR ST. CLAIR AROUND 925 PM...TUSCARORA AROUND
930 PM...TAMAQUA AROUND 935 PM...ORWIGSBURG AROUND 940 PM...NEW
RINGGOLD AROUND 945 PM AND SNYDERS AROUND 950 PM.

THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 97 AND 139.

LAT...LON 4072 7579 4064 7599 4058 7602 4058 7607
      4053 7618 4049 7643 4055 7652 4069 7645
      4080 7629 4092 7624 4095 7621 4091 7603
      4092 7600 4083 7591 4075 7577

EXPERIMENTAL

FORECASTER: LAMBERT
Local storm report, Jul 11, 9:37 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 PM EDT SAT JUL 11 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND DMG     NORTHERN CAMBRIA        40.67N 78.78W
07/11/2009                   CAMBRIA            PA   LAW ENFORCEMENT

            SEVERAL REPORTS OF TREES AND WIRES DOWN IN NORTHERN
            CAMBRIA AND SUSQUEHANNA TWP.

0745 PM     TSTM WND DMG     3 N LOCK HAVEN          41.18N 77.45W
07/11/2009                   CLINTON            PA   LAW ENFORCEMENT

            TREES REPORTED DOWN ALONG RT 664 HALF A MILE SOUTH OF
            SWISSDALE.

0800 PM     TSTM WND DMG     LEWISTOWN               40.60N 77.57W
07/11/2009                   MIFFLIN            PA   LAW ENFORCEMENT

            TREES REPORTED DOWN NEAR THE WALNUT ST EXIT OF RT 322.

0931 PM     HAIL             LINGLESTOWN             40.34N 76.79W
07/11/2009  E0.88 INCH       DAUPHIN            PA   PUBLIC

&&

CJE
Special weather statement, Jul 11, 10:03 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 PM EDT SAT JUL 11 2009

PAZ004-005-010-120230-
ELK PA-MCKEAN PA-WARREN PA-
1003 PM EDT SAT JUL 11 2009

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ELK...SOUTHERN
WARREN AND SOUTHWESTERN MCKEAN COUNTIES...

AT 1002 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 26 MILES NORTH OF
OIL CITY...MOVING EAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR SPRING CREEK AROUND 1010 PM...GARLAND AROUND
1020 PM AND TIDIOUTE AROUND 1030 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
STATE ROAD 59...STATE ROAD 66.

LAT...LON 4189 7962 4179 7873 4152 7880 4156 7896
      4162 7896 4162 7898 4162 7926 4170 7963

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 10:05 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1005 PM EDT SAT JUL 11 2009

PAZ005-006-037-120300-
MCKEAN PA-POTTER PA-TIOGA PA-
1005 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN MCKEAN...NORTHERN
POTTER AND NORTHERN TIOGA COUNTIES...

AT 1002 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 28 MILES
EAST OF OLEAN TO 11 MILES EAST OF OLEAN TO BRADFORD...MOVING
SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR SHINGLEHOUSE AROUND 1020 PM...ULYSSES
AROUND 1030 PM...KNOXVILLE AROUND 1040 PM AND DENTON HILL STATE PARK
AROUND 1100 PM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
STATE ROAD 446...STATE ROAD 449.

LAT...LON 4182 7702 4170 7745 4176 7802 4200 7855
      4201 7742

EXPERIMENTAL

FORECASTER: LAMBERT
Special weather statement, Jul 11, 10:11 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 PM EDT SAT JUL 11 2009

PAZ066-120330-
LANCASTER PA-
1011 PM EDT SAT JUL 11 2009

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN AND EASTERN LANCASTER
COUNTY THROUGH 1130 PM EDT...

AT 1009 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM
MYERSTOWN TO MOUNT JOY...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THESE STORMS WILL BE NEAR LITITZ...AND LANDISVILLE AROUND 1020 PM...
ROTHSVILLE...EPHRATA...EAST PETERSBURG...AND DENVER AROUND 1025 PM...
REAMSTOWN...AKRON...AND ADAMSTOWN AROUND 1030 PM AND LANCASTER AROUND
1035 PM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 268
AND 295.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 30...ROUTE 222...ROUTE 322...STATE ROAD 41...STATE ROAD
501.

LAT...LON 4013 7590 4011 7593 4005 7594 3997 7599
      3993 7599 3992 7601 4012 7654 4023 7643
      4025 7637 4025 7632 4032 7615 4015 7589

EXPERIMENTAL

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 8:07 PM EDTSpecial Weather StatementCTPLancaster38 min
Jul 11, 8:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Montour, Northumberland, Snyder, Union62 min
Jul 11, 8:38 PM EDTAreal Flood AdvisoryCTPDauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill3 hr
Jul 11, 8:43 PM EDTSpecial Weather StatementCTPSchuylkill32 min
Jul 11, 8:44 PM EDTSpecial Weather StatementCTPWarren46 min
Jul 11, 9:06 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, Perry54 min
Jul 11, 9:20 PM EDTSpecial Weather StatementCTPSchuylkill40 min
Jul 11, 9:29 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Schuylkill3 hr
Jul 11, 9:54 PM EDTAreal Flood AdvisoryCTPMontour, Northumberland, Snyder, Union3 hr
Jul 11, 10:03 PM EDTSpecial Weather StatementCTPWarren27 min
Jul 11, 10:05 PM EDTSpecial Weather StatementCTPPotter, Tioga55 min
Jul 11, 10:11 PM EDTSpecial Weather StatementCTPLancaster79 min
Jul 11, 10:34 PM EDTSpecial Weather StatementCTPWarren56 min
Jul 11, 10:53 PM EDTSpecial Weather StatementCTPPotter, Tioga52 min
Jul 11, 11:10 PM EDTSpecial Weather StatementCTPCameron, Elk65 min
Jul 11, 11:27 PM EDTSevere Thunderstorm WarningCTPCameron, Clinton, Elk, Potter48 min
Jul 11, 11:45 PM EDTAreal Flood AdvisoryCTPLancaster, Lebanon3 hr
Jul 11, 11:48 PM EDTSpecial Weather StatementCTPLancaster27 min

Nearby

Flash Flood Warnings in Pennsylvania, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.